My name is Liz and I had a Catheter Ablation performed on me 18 months ago for severe SVT's. Right after the procedure I started to experience pressure and tightness in my chest. It was not a pain but more or less pressure. For example, it felt like someone was strangling my chest or putting a rubber band on it. The doctor told me that it was nothing and it would subside within a couple of months. Since then, I have been experiencing this same chest problem. I have been back to my doctor a ample amount of times and he said everything was okay. I even got a second opinion from several of other physicians. All of them never heard of this complication and say that I should go on anit-depressants. I have no more SVT's which I guess is a good thing but in retrospect I feel worse in the fact of my chest problems. I would have understood if the pain went away 2-3 months after the procedure, but it has been over 18 months and I am still getting the chest pressure. I do not know if anyone has experienced this same problem but I am becoming very anxious. I hope someone can help assist in my problem and give me some advice. Thank you for your time.
Dear Liz: I had a similiar problem. They finally figured out that the Toprol XL I was taking was causing the problem. I was switched to Bystolic a more pulomonary friendly beta blocker and the problem went away in 3-4 days.. So bottom line is my problem was being caused by the side effects of medications and not the ablation. Hope this is helpful ... Claytex
I would be wary of accepting antidepressants as a treatment for physical problems. I had several doctors pushing them at me and it turned out I had afib with a rapid ventricular response, pvc's, pac's and tachcardia. I finally saw a pyschiatrist and he said I was not depressed, but anxious. He did prescribe Xanax for anxiety. I think these drugs are handed out way too often and the root of the problem is not addressed. Good luck to you.
There is a mysterious condition called 'Syndrome X' whose victims feel chest pain that may, perhaps, possibly, be related to a very slight constriction of the tiniest little arteries of the heart, but the cause of the pain is not understood at all. It is thought to be related to a highly sensitive nervous system, and it is much more common in women than men.
One thing necessary to diagnose it is a treadmill test showing that the patient's heart is in fact not quite getting enough oxygen--although it's important to understand that people with Syndrome X are usually NOT in danger of real cardiac problems. Have you had a treadmill test recently, and if so, how did you do?
Thank you for your reply are u having pressure and tightness in your chest . I have no pain with it. I was on toprolXL for 2 years an it did help me then it stop and i had to get the alblation the dr took me off of all medictions now he said i am not have svt now just pvc i felt better before the ablation. Did you get a ablation?
thank you for your reply the dr did prescribe xanaz and prozac i still have the pressure and tightness in my chest .I did feel better before the ablation my heart rate was at about 190 they said ablation would be the answer
i am not havig the svt at all now.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.